MAUDE Adverse Event Report: ANGIODYNAMICS NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403101
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference complaint (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported being informed of an incident involving a nevertouch direct procedure kit.It was reported that, during an evlt procedure, the introducer sheath was burnt inside of the patient's vein, causing the sheath to be severed.The patient was taken to the operating room to have the sheath surgically removed from her vein.It was reported the disposable device is not available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The complaint description cannot be confirmed due to no product being returned for evaluation.Without receiving a sample for evaluation a definitive root cause cannot be determined.A possible root cause for this event as determined by angiodynamics' manufacturing engineer, "from the information provided, it appears that the end user chose to leave the introducer sheath inside the vein during the procedure and did not begin withdrawing it in conjunction with the fiber assembly when the 16cm print mark became visible.This incident appears to be the result of the end user not properly monitoring for the position of the fiber assembly distal tip and withdrawing it into the introducer sheath while the laser was activated." a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, which is supplied to the end user with this catalog number references the following statements: procedure: slide the introducer sheath out of the vessel and back along the fiber.Note: if the sheath is left inside the vessel during the procedure, upon visualization of the 16cm warning mark, begin removing the sheath from the vessel in conjunction with the fiber.Note: if use with the 65 cm trè-sheath* introducer is required in place of the introducer, align the back end of the trè-sheath hub with the center of the 72cm locating mark.Note: if a trè-sheath is used, confirm the fiber tip protrudes at least 2cm past the tip of the trè-sheath prior to lasing.Verify fiber tip position using ultrasound guidance.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
NEVERTOUCH DIRECT PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10184369
Report Number1319211-2020-00039
Device Sequence Number908208
Product Code GEX
UDI-Device IdentifierH787114031015
UDI-PublicH787114031015
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11403101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;